[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 23, 1995

Skin Depigmentation Related to Transdermal Clonidine Therapy

Author Affiliations

Columbus, Ohio

Arch Intern Med. 1995;155(19):2129. doi:10.1001/archinte.1995.00430190125021

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

A 66-year-old African-American woman with essential hypertension began using the clonidine hydrochloride transdermal patch (Catapres-TTS2 [transdermal therapeutic system: clonidine hydrochloride, 0.2 mg/d for 1 week]) in May 1989. Previously, she had used other antihypertensive medications, including various combinations of calcium channel blockers, β-blockers, diuretics, and angiotensin-converting enzyme inhibitors, with poor control of blood pressure. Presently, her blood pressure is better controlled, in the range of 140/90 mm Hg, with a clonidine transdermal patch (Catapres-TTS2), chlorthalidone (100 mg/d), betaxolol hydrochloride (Kerlone, 10 mg/d), and potassium chloride (Micro-K, 10 mmol/L twice a day).

Asymptomatic skin depigmentation was first noted about 1 year after therapy was initiated. The Figure shows the area of depigmentation in the left upper chest area. A similar area of depigmentation is in the right upper chest area. These sites have not been used for application of the transdermal patch for about 4 years. Despite that, repigmentation of the

First Page Preview View Large
First page PDF preview
First page PDF preview
×